Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 171, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2013, 2:48 PM EDT for Dodge County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 24, 2013, 3:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:55 PM EDT | TSTM WND DMG | Eastman, GA | ONE TREE WAS BLOWN DOWN ALONG HIGHWAY 87. ANOTHER TREE WAS BLOWN DOWN ALONG ROCKY SPRINGS ROAD NEAR HIGHWAY 341. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS52 KFFC 241848
SVRFFC
GAC091-241930-
/O.NEW.KFFC.SV.W.0171.130624T1848Z-130624T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH
OF EASTMAN...MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAUNCEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3234 8310 3215 8300 3196 8316 3202 8326
3215 8331
TIME...MOT...LOC 1848Z 204DEG 4KT 3212 8319
$$1 follow-up statement
564
WWUS52 KFFC 241901
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT MON JUN 24 2013
GAC091-241930-
/O.CON.KFFC.SV.W.0171.000000T0000Z-130624T1930Z/
DODGE GA-
301 PM EDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL DODGE COUNTY...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GODWINSVILLE...MOVING NORTHEAST AT 5 MPH.
IN ADDITION TO THE WINDS AND HAIL...PONDING OF WATER ON ROADWAYS AND
IN POOR DRAINAGE AREAS WILL CREATE HAZARDOUS DRIVING CONDITIONS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAUNCEY...PLAINFIELD AND EASTMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3201 8317 3204 8323 3215 8329 3234 8310
3215 8300
TIME...MOT...LOC 1900Z 204DEG 4KT 3213 8318
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:44 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 24, 1:44 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 144 PM EDT MON JUN 24 2013 .PREV DISCUSSION... /ISSUED 1052 AM EDT MON JUN 24 2013/ UPDATE... 500MB ANALYSIS SHOWS A TROUGH ACROSS WESTERN AL. THIS FEATURE HAS SERVED TO FOCUS MOSTLY SHOWERS THIS MORNING ACROSS NORTH CENTRAL AL...AND NOW NW GA. DO THINK ANY SCT PRECIP LATE THIS MORNING AND EARLY AFTERNOON WILL BE CONCENTRATED CLOSEST TO THE TROUGH. HOWEVER...FOR THE REMAINDER OF THE AFTERNOON...DO THINK PRECIP WILL FOCUS JUST ALONG AND AHEAD OF THE SEA BREEZE ACROSS THE SE CWFA. THE 12Z RUN OF THE HRRR SHOWS THIS FAIRLY WELL. 12Z SOUNDING ANALYSIS SHOWS A MOIST COLUMN UP THROUGH 750MB WITH LIGHT SW FLOW IN THE BOUNDARY LAYER. PWATS ARE AROUND AN INCH AND THREE QUARTERS...SO ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. SURFACE WILL REMAIN PRETTY UNSTABLE THROUGH THE DAY...SO SCT/NRMS TSTMS WILL BE POSSIBLE. A FEW THUNDERSTORMS COULD BECOME STRONG AND PRODUCE PROLIFIC LIGHTNING STRIKES...BUT THE POTENTIAL FOR SEVERE WEATHER IS RATHER LOW. PREV DISCUSSION... /ISSUED 734 AM EDT MON JUN 24 2013/ SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED AT 402 AM EDT MON JUN 24 2013/ CURRENT CONVECTION OVER THE NORTHEAST MOUNTAINS RESPONDING TO A MOIST UPSLOPE FLOW ALOFT. THIS WILL SLOWLY SHIFT INTO NORTH CAROLINA HOWEVER THERE REMAINS ENOUGH OF A RISK TO KEEP LOW POPS GOING INTO THE MID MORNING HOURS. ISOLATED SHOWERS HAVE ALSO DEVELOPED ACROSS PARTS OF SOUTH AND EAST GA RESPONDING TO A WEAK SHORT WAVE IN THE MID LEVELS. THIS KEEPS ENOUGH OF A RISK TO KEEP LOW POPS GOING INTO THE MID MORNING HOURS AS WELL OVER PARTS OF CENTRAL GA. A SHORT WAVE MOVING THROUGH THE MISSISSIPPI VALLEY WILL MOVE INTO THE CWA THIS AFTERNOON. COMBINING THIS WITH AMPLE GULF AND ATLANTIC MOISTURE SHOULD AID IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON...MOST NUMEROUS ACROSS CENTRAL GA WHERE LIKELY POPS SEEM IN ORDER. CONVECTION SHOULD DIMINISH AFTER SUNSET WITH SOME LINGERING SHOWERS ACROSS THE NORTHEAST MOUNTAINS AND ALSO CENTRAL GA INTO THE MORNING HOURS ON TUESDAY. RISING H5 HEIGHTS WILL INCREASE THICKNESSES TODAY. THIS SHOULD PRODUCE WARMER TEMPS TODAY. THE NAM IS A BIT COOLER AND HAVE OPTED FOR THE WARMER GFS BOTH TODAY AND TUESDAY. 17 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 402 AM EDT MON JUN 24 2013/ DIURNAL CONVECTION EXPECTED EACH AFTERNOON AND EVENING THROUGH THE WEEK. MODELS IN GOOD AGREEMENT WITH SURFACE RIDGE LOSING ITS GRIP ON THE SOUTHEAST BY WEEKS END...AND UPPER LEVEL RIDGE BUILDING AND REMAINING OVER THE WESTERN US AS LONG WAVE TROUGH SETS UP OVER THE EAST COAST BY FRIDAY. WITH THE EASTERN EXTENT OF THE UPPER LEVEL RIDGE MORE LIMITED THAN PREVIOUSLY EXPECTED...HAVE COOLED EXTENDED HIGH TEMPERATURES A DEGREE OR TWO. STILL LOOKING FOR HIGHS IN THE UPPER 80S AND LOW 90S. HAVE INCREASED POPS SOMEWHAT FOR THE WEEKEND...AND EXPECT THIS UPWARD TREND IN THE FORECAST TO CONTINUE IN THE COMING DAYS. ENHANCED MOISTURE ACROSS THE REGION AS A RESULT OF THE UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL BOUNDARY SHOULD SUPPORT MORE SIGNIFICANT COVERAGE OF PRECIP ACTIVITY. ANTICIPATE FRONTAL PASSAGE BY EARLY NEXT WEEK...WITH DROP IN POPS AND SLIGHTLY COOLER TEMPERATURES IN STORE AS A RESULT. 31 && .AVIATION... 18Z UPDATE... NO MAJOR CHANGES TO THE TAFS FOR THIS CYCLE. DIFFERENTIAL HEATING BOUNDARY AND SHEAR AXIS ALOFT CONTINUE TO DEVELOP SCT SHRA/TSRA ACROSS NORTHERN GA THIS AFTERNOON. IN ADDITION...A CONVERGENCE ZONE HAS ALSO DEVELOPED ACROSS THE SE. HAVE GONE VERY CLOSE TO THE 13Z HRRR SOLUTION...WITH THE BEST CHANCE OF TSRA AT ATL BETWEEN 21Z AND 23Z. COVERAGE SHOULD BE HIGHER TOMORROW AS SHEAR AXIX SLIPS EAST OVER THE CWFA TOMROROW. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE CONVECTIVE TIMING. HIGH CONFIDENCE REMAINING ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 69 89 70 / 50 50 50 20 ATLANTA 88 71 88 72 / 50 50 50 20 BLAIRSVILLE 83 63 84 65 / 40 40 40 20 CARTERSVILLE 87 68 88 70 / 50 50 40 20 COLUMBUS 91 73 92 73 / 50 50 60 20 GAINESVILLE 86 69 88 71 / 50 50 40 20 MACON 89 70 91 72 / 60 60 60 20 ROME 89 68 91 70 / 40 40 40 20 PEACHTREE CITY 88 68 90 70 / 50 50 50 20 VIDALIA 91 73 91 74 / 60 60 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 24, 5:47 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 AM EDT MON JUN 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 547 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA AS INSTABILITY INCREASES WITH DAYTIME HEATING. THE HIGHEST CHANCE OF THUNDERSTORMS IS ACROSS CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... THE MAIN THREATS WILL ANY DEVELOPMENT WILL BE OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MOIST AND UNSTABLE CONDITIONS WILL PERSIST THROUGH THE WEEK...WITH SUMMERTIME CONVECTION EXPECTED EACH DAY. IT IS POSSIBLE FOR SOME ISOLATED STRONG STORMS...GENERALLY IN THE AFTERNOON AND EVENING DUE TO DAYTIME HEATING. EXPECT FREQUENT LIGHTNING...STRONG WINDS...AND HEAVY RAINFALL AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 24, 1:30 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT MON JUN 24 2013
GAZ097-241800-
130 PM EDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAURENS COUNTY
UNTIL 200 PM EDT...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARLOW...MOVING NORTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LAURENS COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DUDLEY...DEXTER...HARLOW...MINTER...CHAPPELLS MILL...
EAST DUBLIN AND DUBLIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3261 8315 3266 8305 3271 8293 3250 8272
3240 8302 3241 8308 3251 8316
TIME...MOT...LOC 1730Z 236DEG 5KT 3250 8304Special weather statement, Jun 24, 2:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT MON JUN 24 2013 GAZ097-109-241930- 238 PM EDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS AND DODGE COUNTIES UNTIL 330 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GODWINSVILLE...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND DODGE COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RHINE...UNION...FIVE POINTS... GODWINSVILLE...EASTMAN...PLAINFIELD...CHESTER AND CADWELL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3242 8315 3227 8289 3196 8322 3211 8330 TIME...MOT...LOC 1838Z 206DEG 6KT 3214 8318
Local storm report, Jun 24, 2:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 4 SW DUBLIN 32.50N 82.95W
06/24/2013 LAURENS GA TRAINED SPOTTER
A TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF HWY 257
AND DUBLIN EASTMAN ROAD.
&&
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:30 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jun 24, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
| Jun 24, 2:38 PM EDT | Special Weather Statement | FFC | Dodge | 52 min |
| Jun 24, 3:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Jun 24, 3:36 PM EDT | Special Weather Statement | FFC | Houston | 39 min |
| Jun 24, 3:42 PM EDT | Special Weather Statement | FFC | Glascock | 48 min |
| Jun 24, 3:56 PM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Jun 24, 4:08 PM EDT | Special Weather Statement | FFC | Houston, Twiggs | 52 min |
| Jun 24, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach, Twiggs | 48 min |
| Jun 24, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 46 min |
| Jun 24, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 39 min |
| Jun 24, 4:23 PM EDT | Special Weather Statement | FFC | Sumter | 52 min |
| Jun 24, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 39 min |
| Jun 24, 4:42 PM EDT | Special Weather Statement | FFC | Taylor | 48 min |
| Jun 24, 4:46 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 29 min |
| Jun 24, 5:05 PM EDT | Special Weather Statement | FFC | Bibb | 40 min |
| Jun 24, 5:12 PM EDT | Special Weather Statement | FFC | Sumter | 48 min |
| Jun 24, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 40 min |
| Jun 24, 5:33 PM EDT | Special Weather Statement | FFC | Macon | 27 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | FFC | Baldwin | 35 min |
| Jun 24, 6:30 PM EDT | Special Weather Statement | FFC | Rockdale | 45 min |
| Jun 24, 6:47 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Jun 24, 7:01 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jun 24, 7:20 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Jun 24, 7:58 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.